High Wind, Potter
- When
- April 24, 2:53 PM CST
- Where
- Potter forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A tight surface gradient across the south central Texas Panhandle during the afternoon hours resulted in non-thunderstorm wind gusts. No damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A tight surface gradient across the south central Texas Panhandle during the afternoon hours resulted in non-thunderstorm wind gusts. No damage or injuries were reported.
At 1453...the Amarillo ASOS station located six miles east northeast of Amarillo at the Rick Husband International Airport measured fifty knot non-thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 24, 2:44 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT SAT APR 24 2010 .DISCUSSION... WINDS TO DIMINISH THIS EVENING AS UPPER LOW CONTINUES SLIDING FARTHER AWAY FROM THE AREA...AND THE PRESSURE GRADIENT RELAXES. NEXT COLD FRONT TO PUSH THROUGH THE AREA LATE SUNDAY NIGHT AND EARLY MONDAY...AND HAVE RETAINED SLGT CHC POPS FOR OK PNHDL DURING THIS TIME PERIOD AS THE ASSOCIATED UPPER LEVEL SHORTWAVE TROF SLIDES SEWD AND GRAZES THAT PART OF THE FCST AREA. LATE NEXT WEEK THE UA PATTERN FEATURES DEEPENING WRN US TROF AND CORRESPONDING ERN US RIDGE. ALL MODELS STILL DISAGREE TO SOME EXTENT ON ALL ASPECTS OF THIS TROF. FOR NOW...HAVE LEANED WITH A GFS/ECMWF COMBINATION...WHICH CONTINUES TO SUPPORT SLGT CHC POPS ERN ZONES THURSDAY AND THURSDAY NIGHT...AND DRY AFTERWARDS PENDING BETTER MODEL AGREEMENT. OVERALL...THE INTEGRITY OF PREVIOUS FCST PCKG WAS MAINTAINED. ANDRADE && .FIRE WEATHER... NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH TUESDAY. ELEVATED FIRE WEATHER CONDITIONS MAY RETURN TO PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES ON WEDNESDAY. HOWEVER...RED FLAG WARNING CRITERIA ARE NOT EXPECTED TO BE ATTAINED AT THIS TIME. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 73 40 63 39 / 0 0 5 5 0 BEAVER OK 41 71 38 62 35 / 0 0 20 20 0 BOISE CITY OK 37 70 36 61 35 / 0 0 20 20 0 BORGER TX 46 75 43 63 41 / 0 0 10 10 0 BOYS RANCH TX 40 73 39 63 37 / 0 0 5 5 0 CANYON TX 41 73 39 63 38 / 0 0 5 5 0 CLARENDON TX 45 75 44 66 41 / 0 0 5 5 0 DALHART TX 37 70 37 61 35 / 0 0 10 10 0 GUYMON OK 40 71 37 62 36 / 0 0 20 20 0 HEREFORD TX 39 74 38 63 37 / 0 0 5 5 0 LIPSCOMB TX 43 72 41 63 37 / 0 0 10 10 0 PAMPA TX 44 73 43 63 39 / 0 0 10 10 0 SHAMROCK TX 46 75 45 65 40 / 0 0 5 5 0 WELLINGTON TX 46 76 46 65 42 / 0 0 5 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SAT APR 24 2010 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 330 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE 45 MPH TODAY WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221644.